Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 10, 2021, 2:47 AM CDT for Gove County, Logan County, Wallace County, Kansas; Cheyenne County, Colorado. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 2:47 AM CDT (07:47 UTC)
- Expired
- Jul 10, 2021, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Logan County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:55 AM CDT | TSTM WND GST 60 | 3 Se Oakley, KS | AWOS STATION KOEL 2 ESE OAKLEY. |
| Jul 10, 3:15 AM CDT | TSTM WND GST 58 | 9 Wsw Winona, KS | MESONET STATION UP840 9.0 W WINONA (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
376 WWUS83 KGLD 100747 SPSGLD Special Weather Statement National Weather Service Goodland KS 147 AM MDT Sat Jul 10 2021 COZ091-092-KSZ013>015-027>029-100830- Kit Carson County CO-Cheyenne County CO-Gove KS-Sheridan KS- Wallace KS-Thomas KS-Logan KS-Sherman KS- 147 AM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE AND SOUTHERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO...WALLACE COUNTY IN WEST CENTRAL KANSAS...SOUTHERN THOMAS COUNTY IN NORTHWESTERN KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...SOUTHWESTERN SHERIDAN...SOUTHERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS AND GOVE COUNTIES IN WEST CENTRAL KANSAS UNTIL 230 AM MDT/330 AM CDT/... At 147 AM MDT/247 AM CDT/, thunderstorm outflow was located along a line extending from 7 miles north of Grainfield to 11 miles south of Seibert. Movement was south at 20 mph. Winds in excess of 40 mph will be possible. Locations impacted include... Oakley, Cheyenne Wells, Sharon Springs, Grainfield, Grinnell, Gove and Weskan. This includes the following highways... Interstate 70 in Kansas between mile markers 65 and 105. Highway 385 between mile markers 142 and 181. LAT...LON 3919 10302 3928 10034 3874 10017 3869 10307 TIME...MOT...LOC 0747Z 351DEG 19KT 3922 10043 3913 10292 $$ JN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:01 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 10, 1:01 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1201 AM MDT Sat Jul 10 2021 .UPDATE... Issued at 1154 PM MDT Fri Jul 9 2021 The severe thunderstorm watch for the Tri-State area has been canceled as the bulk of the severe weather has moved southeast out of the Tri-State area. Chances for precipitation continue through the remainder of the night particularly for the eastern part of the Tri-State area with some new thunderstorms possible for portions of Red Willow and Hitchcock counties beginning between 06Z-08Z. Any thunderstorms that should occur yield gusty winds in those areas. && .SHORT TERM...(This afternoon through Saturday Night) Issued at 309 PM MDT Fri Jul 9 2021 This afternoon, temperatures will peak in the upper 90's and low 100's across the area this afternoon with mostly sunny skies. Most of the area will see heat index values around 100 as dewpoints across the western half drop down into the 50's and 40's. However, the eastern half of the area (mainly from Trenton, NE to Leoti, KS and east) has had more moist air advecting into the area from the southeast. With this moisture advection, dewpoints have remained in the mid to upper 60's with a few 70's. This has slightly hampered temperatures from reaching the high that was originally forecasted, but has led to heat index values already reaching 100 to 105 by the early afternoon. This evening, thunderstorms are expected to move into the northwest portion of the area and then move southeast across the area. The thunderstorms are expected to initially form in Southern Wyoming and Northern Colorado before moving southeast along with a shortwave at 500mb. With decent SBCAPE and MLCAPE (>=2000 J/KG) ahead of the storms and effective shear greater than 35 knots, the storms may produce severe hail and wind gusts. Currently, the wind looks to be the greater threat for most of the area given the potential linear storm mode and CAPE values in excess of 2000 J/KG. However, the hail can not be overlooked as a few storms may be capable of producing hail around 2" in diameter. With all of this in mind, a severe thunderstorm watch has been issued for counties along the Nebraska border. After midnight, the storms are expected to exit the region to the south with maybe a few storms lingering in Southwest Nebraska and West-Central Kansas. The severe threat is expected to be low at that time though an isolated severe storm can not be ruled out. Otherwise, a cold front is expected to move in from the north a few hours after midnight. This front will help contribute to the chances for the lingering storms. The front will also swing winds to more out of the north and cool temperatures a bit which is why lows are expected to be in the 60's. Tomorrow, winds will be a bit stronger and out of the north with a few gusts up to 35-40mph, especially in the morning hours. There will still be a slight chance for a few storms in the aforementioned area through the afternoon hours as a 500mb trough swings near the area from the northeast. Otherwise, drier conditions across the area with clearing skies and high temperatures only reaching the low to mid 80's. Tomorrow night, winds are expected to weaken and become more light and variable through the night. Lows are forecasted to be in the 50's with mostly clear skies across the area. .LONG TERM...(Saturday night through Friday) Issued at 255 PM MDT Fri Jul 9 2021 For this long-term forecast period, the weather pattern will be in a transitionary status. Initially, a large upper level low pressure system will move slowly moving across the Midwestern US, and then the high pressure ridge to the west will be strengthening. Therefore, the Tri-State Region will initially be under north flow with dry conditions forecast and slightly cooler than normal temperatures. The weather pattern next week begins to transition to one dominated by another significant high pressure ridge across the western United States. This will have an impact on our area, and the result will come in the form of hot temperatures once again by mid-week. In addition, the forecast area will transition to northwest flow, which can be a favorable pattern for storms. There are chances for storms in the forecast, but the important details remain relatively uncertain, including exact timing, areas to be impacted, and how bad the storms will be. Model guidance isn't in great agreement either, which lowers confidence and what will happen precisely. Overall, you can expect a return to hot weather and an increase in storm chances by mid to late week, but how hot it will become or how bad and widespread any storms will be remains the big question. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1130 PM MDT Fri Jul 9 2021 KGLD sees VFR conditions throughout the 06Z TAF period. Winds at KGLD begin from the south around 12 kts before turning northeasterly at 9 kts at 08Z. At 11Z, KGLD winds increase to 12G22 kts and turn northerly then increase to 19G28 kts by 14Z. The northerly winds at KGLD then expect to slow to around 7 kts at 02Z. KMCK also expects to see VFR conditions during the 06Z TAF period. KMCK winds begin light and variable with a brief thunderstorm possible between 07-08Z that will change winds to southeasterly at 15G25. At 09Z, winds at KMCK turn northerly around 15 kts before increasing to 15G20 kts as vicinity thunderstorms start by 13Z. At 17Z, chances for thunderstorms look to end near KMCK with winds turning north- northwesterly at 15G25 kts. By 02Z, KMCK winds decrease to around 11 kts and turn northerly once again. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...076 SHORT TERM...KAK LONG TERM...RRH AVIATION...076
Hazardous weather outlook, Jul 10, 1:09 AM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1209 AM MDT Sat Jul 10 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110615- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1209 AM MDT Sat Jul 10 2021 /109 AM CDT Sat Jul 10 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Thunderstorms chances will continue through the night, mainly near West-Central Kansas and Southwest Nebraska with the main hazard being cloud to ground lightning and potentially strong wind gusts. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There is a chance for thunderstorms Saturday morning. Primary hazard at this time is cloud to ground lightning. Another chance for thunderstorms looks to be Tuesday through Thursday afternoon/evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be required.
In the hours before
Special weather statement, Jul 10, 1:43 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Goodland KS
143 AM CDT Sat Jul 10 2021
KSZ003-004-NEZ080-081-100730-
Norton KS-Decatur KS-Red Willow NE-Hitchcock NE-
143 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NORTON...EASTERN
DECATUR...RED WILLOW AND EAST CENTRAL HITCHCOCK COUNTIES UNTIL 230 AM
CDT...
At 143 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Indianola, or 8 miles northeast of McCook, moving
southeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McCook, Norton, Oberlin, Culbertson, Indianola, Almena and Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3965 10038 4024 10088 4035 10063 4035 10020
4000 10019 4000 9979 3990 9968
TIME...MOT...LOC 0643Z 322DEG 29KT 4028 10050
JNSpecial weather statement, Jul 10, 2:02 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Goodland KS
102 AM MDT Sat Jul 10 2021
KSZ041-042-100730-
Wichita KS-Greeley KS-
102 AM MDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WICHITA AND SOUTHERN GREELEY
COUNTIES UNTIL 130 AM MDT/230 AM CDT/...
At 102 AM MDT/202 AM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Tribune, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leoti, Tribune, Horace, Selkirk, Marienthal and Lydia.
LAT...LON 3850 10203 3868 10116 3861 10113 3827 10112
3826 10184
TIME...MOT...LOC 0702Z 322DEG 18KT 3842 10159
JNSpecial weather statement, Jul 10, 2:15 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Goodland KS
115 AM MDT Sat Jul 10 2021
COZ090-091-KSZ001>003-013>015-100800-
Kit Carson County CO-Yuma County CO-Rawlins KS-Sheridan KS-
Decatur KS-Thomas KS-Sherman KS-Cheyenne KS-
115 AM MDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA COUNTY IN
NORTHEASTERN COLORADO...KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SOUTHERN CHEYENNE...THOMAS...SHERIDAN...SOUTHERN RAWLINS...
SOUTHWESTERN DECATUR AND SHERMAN COUNTIES IN NORTHWESTERN KANSAS
UNTIL 200 AM MDT/300 AM CDT/...
At 114 AM MDT/214 AM CDT/, thunderstorm outflow was located along a
line extending from 7 miles northwest of Dresden to 7 miles south of
Cope. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible.
Locations impacted include...
Colby, Goodland, Burlington, Hoxie, Stratton, Brewster and Seibert.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 68.
Interstate 70 in Colorado between mile markers 396 and 450.
Highway 385 between mile markers 177 and 213.
LAT...LON 3957 10303 3957 10280 3963 10280 3976 10049
3926 10016 3924 10016 3912 10306
TIME...MOT...LOC 0714Z 320DEG 24KT 3971 10050 3957 10289
JNSpecial weather statement, Jul 10, 2:21 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Goodland KS
221 AM CDT Sat Jul 10 2021
KSZ003-004-015-016-100800-
Norton KS-Sheridan KS-Decatur KS-Graham KS-
221 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTON...NORTHEASTERN SHERIDAN...
EASTERN DECATUR AND NORTHERN GRAHAM COUNTIES UNTIL 300 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Wilsonville, or 11 miles northwest of Norton, moving
southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Norton, Oberlin, Almena, Lenora, Morland, Norcatur and Jennings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3932 10020 3981 10055 4000 10023 4000 9963
3957 9963 3957 9960 3948 9960
TIME...MOT...LOC 0721Z 328DEG 22KT 3997 10003
JNLocal storm report, Jul 10, 2:36 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
136 AM MDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST 1 N NORTON 39.85N 99.89W
07/10/2021 M67 MPH NORTON KS AWOS
&&
JNSpecial weather statement, Jul 10, 2:47 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 147 AM MDT Sat Jul 10 2021 COZ091-092-KSZ013>015-027>029-100830- Kit Carson County CO-Cheyenne County CO-Gove KS-Sheridan KS- Wallace KS-Thomas KS-Logan KS-Sherman KS- 147 AM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE AND SOUTHERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO...WALLACE COUNTY IN WEST CENTRAL KANSAS...SOUTHERN THOMAS COUNTY IN NORTHWESTERN KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...SOUTHWESTERN SHERIDAN...SOUTHERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS AND GOVE COUNTIES IN WEST CENTRAL KANSAS UNTIL 230 AM MDT/330 AM CDT/... At 147 AM MDT/247 AM CDT/, thunderstorm outflow was located along a line extending from 7 miles north of Grainfield to 11 miles south of Seibert. Movement was south at 20 mph. Winds in excess of 40 mph will be possible. Locations impacted include... Oakley, Cheyenne Wells, Sharon Springs, Grainfield, Grinnell, Gove and Weskan. This includes the following highways... Interstate 70 in Kansas between mile markers 65 and 105. Highway 385 between mile markers 142 and 181. LAT...LON 3919 10302 3928 10034 3874 10017 3869 10307 TIME...MOT...LOC 0747Z 351DEG 19KT 3922 10043 3913 10292 JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:55 PM CDT | Special Weather Statement | GLD | Rawlins | 20 min |
| Jul 9, 9:38 PM CDT | Special Weather Statement | GLD | Sherman | 22 min |
| Jul 9, 10:25 PM CDT | Special Weather Statement | GLD | Thomas | 35 min |
| Jul 9, 10:35 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 40 min |
| Jul 9, 10:39 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 36 min |
| Jul 9, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 50 min |
| Jul 9, 11:23 PM CDT | Special Weather Statement | GLD | Graham | 37 min |
| Jul 9, 11:25 PM CDT | Special Weather Statement | GLD | Sherman, Thomas | 35 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | GLD | Wichita | 34 min |
| Jul 10, 12:10 AM CDT | Special Weather Statement | GLD | Gove, Logan | 35 min |
| Jul 10, 12:33 AM CDT | Special Weather Statement | GLD | Gove, Greeley, Logan, Wallace, Wichita | 42 min |
| Jul 10, 1:23 AM CDT | Special Weather Statement | GLD | Cheyenne | 37 min |
| Jul 10, 1:43 AM CDT | Special Weather Statement | GLD | Decatur | 47 min |
| Jul 10, 2:02 AM CDT | Special Weather Statement | GLD | Greeley, Wichita | 28 min |
| Jul 10, 2:15 AM CDT | Special Weather Statement | GLD | Sheridan, Sherman, Thomas | 45 min |
| Jul 10, 2:21 AM CDT | Special Weather Statement | GLD | Decatur, Norton | 39 min |
| Jul 10, 2:35 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
| Jul 10, 2:59 AM CDT | Special Weather Statement | GLD | Graham, Norton | 46 min |
| Jul 10, 3:07 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wallace, Wichita | 53 min |
| Jul 10, 3:12 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Norton, Sheridan | 33 min |
| Jul 9, 8:01 PM CDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jul 9, 8:17 PM CDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Jul 9, 8:46 PM CDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jul 9, 8:50 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 9, 8:56 PM CDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jul 9, 9:03 PM CDT | Special Weather Statement | GLD | Kit Carson | 27 min |
| Jul 9, 9:23 PM CDT | Special Weather Statement | GLD | Kit Carson | 37 min |
| Jul 9, 9:51 PM CDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Jul 9, 9:56 PM CDT | Tornado Warning | GLD | Kit Carson | 21 min |
| Jul 9, 10:01 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 44 min |
Nearby
Special Weather Statements in Kansas, 2021Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.